Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 26, 2007, 5:50 PM CDT for Lee County, Pontotoc County, Mississippi. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 26, 2007, 7:45 PM CDT
- In force
- 115 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Lee County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:15 PM CDT | FLASH FLOOD | Verona, MS | WATER COVERING ROADWAYS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 262250 FFWMEG MSC081-115-270045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 550 PM CDT TUE JUN 26 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI... PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 745 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERONA... TROY...SHANNON...RANDOLPH...PONTOTOC...PLANTERSVILLE AND FURRS. .ADDITIONAL RAINFALL AMOUNTS OF ONE 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND, DONT DROWN .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3422 8866 3408 8868 3409 8924 3436 8923 $$
1 follow-up statement
000 WGUS74 KMEG 270018 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 718 PM CDT TUE JUN 26 2007 MSC081-270028- LEE MS- 718 PM CDT TUE JUN 26 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LEE COUNTY... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3420 8895 3409 8895 3409 8924 3436 8923 $$ MSC115-270045- PONTOTOC MS- 718 PM CDT TUE JUN 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR PONTOTOC COUNTY... LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THAXTON.. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3420 8895 3409 8895 3409 8924 3436 8923 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:08 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 26, 2:08 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 208 PM CDT TUE JUN 26 2007 .DISCUSSION... DETERMINING RAIN CHANCES OVER THE NEXT SEVERAL DAYS IS THE MAIN FORECAST CHALLENGE. MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT. USED A BLEND OF THEM WITH A SLIGHT PREFERENCE TO THE GFS MODEL. ONLY MINOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. AT 2 PM CDT ACROSS THE MIDSOUTH...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXTENDED ALONG A WEAK MOISTURE CONVERGENCE BOUNDARY FROM TIPTONVILLE TN TO SOMERVILLE TN TO NEW ALBANY MS. THE AIR WAS MOIST AND UNSTABLE WITH TEMPERATURES RANGING FROM THE MID 70S WHERE RAIN WAS OCCURRING TO THE MID 90S IN RAINFREE AREAS...MAINLY ALONG AND WEST OF THE MS RIVER. FOR THE REST OF THIS AFTERNOON INTO TONIGHT...A FEW STRONG/SEVERE STORMS WITH WET MICROBURSTS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH AS THE AIR IS VERY UNSTABLE. DAMAGING WINDS UP TO 60 MPH...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...SMALL HAIL... AND FREQUENT LIGHTNING ARE THE MAIN HAZARDS. MOST OF THE STORMS SHOULD QUICKLY DISSIPATE AFTER 8 PM CDT WITH THE LOSS OF DAYTIME HEATING. OTHERWISE...EXPECT PARTLY TO MOSTLY CLOUDY SKIES AND MUGGY LOW TEMPERATURES MAINLY IN THE LOWER 70S. WEDNESDAY AND THURSDAY...SIMILAR WEATHER WITH AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALL ACROSS THE MIDSOUTH AS THE AIR WILL REMAIN MOIST AND UNSTABLE. KEPT 20 TO 50 PERCENT RAIN CHANCES OVER THE AREA WITH THE HIGHEST CHANCES WEST OF THE MS RIVER...BUT ALL AREAS MAY GET WET. UNORGANIZED/PULSE TYPE STORMS ARE EXPECTED WITH WEAK WINDS IN PLACE. ISOLATED STRONG/SEVERE STORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE EACH DAY. HIGHS IN THE LOWER 90S AND LOWS IN THE LOWER 70S ARE AGAIN EXPECTED. THURSDAY NIGHT THROUGH FRIDAY NIGHT...A FRONT WILL APPROACH FROM THE NORTH AND BRING A BETTER SHOT FOR RAIN. AT THIS TIME...KEPT RAIN CHANCES AROUND 50 PERCENT...BUT MAY HAVE TO BE INCREASED TO LIKELY AS RAIN MAY BE BETTER ORGANIZED WITH SLIGHTLY STRONGER WINDS. A FEW STRONG/SEVERE STORMS REMAIN POSSIBLE AND LOCALLY HEAVY RAINFALL AS WELL. TEMPERATURES WILL REMAIN AROUND NORMAL FOR THIS TIME OF YEAR...BUT SLIGHTLY COOLER THAN PREVIOUS DAYS WITH MORE CLOUDS AND RAIN AROUND. SATURDAY...THE FRONT IS FORECAST TO MOVE THROUGH THE AREA...THOUGH MODELS HAVE BEEN SHOWING TIMING DIFFERENCES...GENERALLY TO SLOWING DOWN THE TIMING OF THE FRONT. FOR NOW...KEPT HIGHER RAIN CHANCES SOUTH AND LOWER NORTH...AND KEPT CLEARING CONDITIONS SATURDAY NIGHT WITH DRIER AIR MOVING IN FROM THE NORTH. SUNDAY THROUGH TUESDAY...DRY CONDITIONS WITH NEAR NORMAL TEMPERATURES ARE FORECAST WITH LONG TERM MODELS INDICATING HIGH PRESSURE BUILDING IN FROM THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... MEM 75 91 75 92 / 20 50 30 40 MKL 70 92 70 92 / 20 40 20 40 JBR 72 89 71 89 / 30 50 40 50 TUP 72 94 71 93 / 20 30 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Jun 26, 3:07 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 AM CDT TUE JUN 26 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 307 AM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH TODAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE MIDSOUTH WEDNESDAY THROUGH SATURDAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 4:11 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 411 PM CDT TUE JUN 26 2007 TNZ088-262145- SHELBY TN- 411 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF FRAYSER AT 411 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT AND MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Jun 26, 4:23 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 10 WNW SOMERVILLE 35.29N 89.51W
06/26/2007 FAYETTE TN TRAINED SPOTTER
TREES DOWN 3 MILES NORTH OF OAKLAND ON HWY 194
0415 PM HAIL 2 S FULTON 34.23N 88.40W
06/26/2007 E0.88 INCH ITAWAMBA MS TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL
&&
TABLocal storm report, Jun 26, 5:09 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
509 PM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 S FULTON 34.23N 88.40W
06/26/2007 E0.88 INCH ITAWAMBA MS TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL
0435 PM TSTM WND DMG AMORY 33.99N 88.48W
06/26/2007 MONROE MS LAW ENFORCEMENT
TREES DOWN DOWNTOWN AMORY
0447 PM FLASH FLOOD AMORY 33.99N 88.48W
06/26/2007 MONROE MS LAW ENFORCEMENT
STREET FLOODING HIGHWAY 25 SOUTH IN DOWNTOWN AMORY
0457 PM FLASH FLOOD FULTON 34.26N 88.40W
06/26/2007 ITAWAMBA MS LAW ENFORCEMENT
STREET FLOODING ALONG HIGHWAY 25 SOUTH NEAR HARDINS
CHAPEL
&&
RJOSpecial weather statement, Jun 26, 5:19 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 519 PM CDT TUE JUN 26 2007 MSZ001-262245- DE SOTO MS- 519 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF OLIVE BRANCH AT 519 PM CDT...MOVING EAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITY OF OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Jun 26, 5:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 10 WNW SOMERVILLE 35.29N 89.51W
06/26/2007 FAYETTE TN TRAINED SPOTTER
TREES DOWN 3 MILES NORTH OF OAKLAND ON HWY 194
0415 PM HAIL 2 S FULTON 34.23N 88.40W
06/26/2007 E0.88 INCH ITAWAMBA MS TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL
0435 PM TSTM WND DMG AMORY 33.99N 88.48W
06/26/2007 MONROE MS LAW ENFORCEMENT
TREES DOWN DOWNTOWN AMORY
0445 PM HAIL MILLINGTON 35.33N 89.89W
06/26/2007 E0.75 INCH SHELBY TN BROADCAST MEDIA
WREG-TV RECEIVED REPORTS OF PENNY HAIL IN MILLINGTON
0447 PM FLASH FLOOD AMORY 33.99N 88.48W
06/26/2007 MONROE MS LAW ENFORCEMENT
STREET FLOODING HIGHWAY 25 SOUTH IN DOWNTOWN AMORY
0457 PM FLASH FLOOD FULTON 34.26N 88.40W
06/26/2007 ITAWAMBA MS LAW ENFORCEMENT
STREET FLOODING ALONG HIGHWAY 25 SOUTH NEAR HARDINS
CHAPEL
&&
TABSpecial weather statement, Jun 26, 5:47 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 547 PM CDT TUE JUN 26 2007 MSZ001-262315- DE SOTO MS- 547 PM CDT TUE JUN 26 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF OLIVE BRANCH AT 547 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITY OF OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 36 min |
| Jun 26, 4:39 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 30 min |
| Jun 26, 4:46 PM CDT | Flash Flood Warning | MEG | Itawamba, Monroe | 119 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.